Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Irregular heart beat, palpitations, weakness, on medicines for breast cancer. Due to side effects of medicine?

I had an episode today, where I had irregular heart beat and palpitations (I have SVT), but this time, I lost strength in my legs and couldn t stand up, just about passed out. Have been fatigued since. I have been on tamoxifen since February for breast cancer . Could this be a reaction to the medication? I have never had a SVT experience like the one today before, in that I have never had it involve weakness in legs/inability to walk
Asked On : Sun, 21 Oct 2012
Answers:  1 Views:  228
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Oncologist, Surgical 's  Response
Dear Ma'am,

Sorry to hear about your problem. Tamoxifen is not known to produce such side effects. Common side effects of tamoxifen include - hot flushes, endometrial hyperplasia (for which regular pap smears need to be done), DVT, cataract formation.
Your SVT is unrelated to tamoxifen, but if you have received cyclophosphamide as chemotherapy in the past, it can be due to that drug, as it is known to cause cardiac side effects.
The weakness could either be due to some vascular event in the brain or brain mets and you should consult your oncologist and rule these out.

Rohan khandelwal
Breast Surgeon
Answered: Tue, 21 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor